Alert archive / Illinois / High Wind Warnings in 2009

High Wind Warning 2, NWS Chicago, IL

July 27, 2009DuPage County, Lake County, McHenry County, Illinois

NWS Chicago, IL issued this high wind warning at Jul 27, 2009, 11:05 PM CDT for DuPage County, Lake County, McHenry County, Illinois. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 11:05 PM CDT (04:05 UTC)
Expired
Jul 28, 2009, 1:58 AM CDT
In force
3 hr
Issued by
NWS Chicago, IL

Counties DuPage County, IL, Lake County, IL, McHenry County, IL

The radar

The Chicago radar (KLOT), 64 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 11:05 PM CDTNON-TSTM WND GST 55Waukegan, IL
Jul 27, 11:16 PM CDTNON-TSTM WND DMGLindenhurst, ILA COUPLE OF TREE LIMBS DOWN.
Jul 27, 11:20 PM CDTNON-TSTM WND GST 50Gurnee, ILWIND GUSTS ESTIMATED WELL OVER 50 MPH.
Jul 28, 12:40 AM CDTNON-TSTM WND GST 523 N Addison, IL
Jul 28, 12:51 AM CDTNON-TSTM WND DMG1 N Carol Stream, ILE45 MPH WINDS. SEVERAL TREE LIMBS DOWN.
Jul 28, 1:00 AM CDTNON-TSTM WND DMG2 Wsw Elk Grove Village, ILE50 MPH WINDS. A LARGE TREE LIMB BLOWN DOWN ONTO AND BLOCKING ARKANSAS DRIVE. PATIO FURNITURE TURNED OVER. COCORAHS OBSERVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 280405
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 PM CDT MON JUL 27 2009


ILZ005-006-280700-
/O.NEW.KLOT.HW.W.0002.090728T0405Z-090728T0700Z/
MCHENRY-LAKE IL-
INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN
1105 PM CDT MON JUL 27 2009

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT TUESDAY. 

STRONG WINDS GUSTING UP TO 60 MPH ARE POSSIBLE OVER FAR NORTHEAST
ILLINOIS INTO EARLY TUESDAY MORNING...ALONG THE NORTHERN EDGE OF
A DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS. A GUST TO 54 MPH WAS REPORTED AT THE WAUKEGAN AIRPORT AT
1051 PM CDT. STRONG WINDS ARE EXPECTED TO CONTINUE OVER THE
NORTHERN SUBURBS OF CHICAGO FOR THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

RATZER
3 follow-up statements
000 
WWUS73 KLOT 280535
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1235 AM CDT TUE JUL 28 2009

ILZ013-014-280800-
/O.EXB.KLOT.HW.W.0002.000000T0000Z-090728T0800Z/
DUPAGE-COOK-
INCLUDING THE CITIES OF...WHEATON...CHICAGO
1235 AM CDT TUE JUL 28 2009

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. 

STRONG WINDS GUSTING UP TO 60 MPH ARE POSSIBLE OVER NORTHEAST
ILLINOIS INTO EARLY TUESDAY MORNING...ALONG THE NORTHERN EDGE OF A
DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS. A GUST TO 54 MPH WAS REPORTED AT THE WAUKEGAN AIRPORT AT
1051 PM CDT. STRONG WINDS ARE EXPECTED TO CONTINUE OVER CHICAGO
AND THE SUBURBS FOR THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ILZ005-006-280700-
/O.CON.KLOT.HW.W.0002.000000T0000Z-090728T0700Z/
MCHENRY-LAKE IL-
INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN
1235 AM CDT TUE JUL 28 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS
MORNING. 

STRONG WINDS GUSTING UP TO 60 MPH ARE POSSIBLE OVER FAR NORTHEAST
ILLINOIS INTO EARLY TUESDAY MORNING...ALONG THE NORTHERN EDGE OF
A DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS. A GUST TO 54 MPH WAS REPORTED AT THE WAUKEGAN AIRPORT
AT 1051 PM CDT. STRONG WINDS ARE EXPECTED TO CONTINUE OVER THE
NORTHERN SUBURBS OF CHICAGO FOR THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HALBACH
000 
WWUS73 KLOT 280556
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1256 AM CDT TUE JUL 28 2009

ILZ005-006-280700-
/O.CAN.KLOT.HW.W.0002.000000T0000Z-090728T0700Z/
MCHENRY-LAKE IL-
INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN
1256 AM CDT TUE JUL 28 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE SUBSIDED AND THE THREAT FOR DAMAGING WINDS HAVE
DIMINISHED ACROSS LAKE AND MCHENRY COUNTIES IN ILLINOIS.

$$

ILZ013-014-280800-
/O.CON.KLOT.HW.W.0002.000000T0000Z-090728T0800Z/
DUPAGE-COOK-
INCLUDING THE CITIES OF...WHEATON...CHICAGO
1256 AM CDT TUE JUL 28 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING. 

STRONG WINDS GUSTING UP TO 60 MPH ARE POSSIBLE OVER NORTHEAST
ILLINOIS INTO EARLY TUESDAY MORNING...ALONG THE NORTHERN EDGE OF
A DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS. A GUST TO 54 MPH WAS REPORTED AT THE WAUKEGAN AIRPORT
AT 1051 PM CDT. STRONG WINDS ARE EXPECTED TO CONTINUE OVER
CHICAGO AND THE SUBURBS FOR THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IZZI
000 
WWUS73 KLOT 280658
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
158 AM CDT TUE JUL 28 2009

...HIGH WIND WARNING IS CANCELLED...

.WINDS HAVE SUBSIDED TO BELOW WARNING CRITERIA ACROSS DUPAGE AND
COOK COUNTIES...THEREFORE THE HIGH WIND WARNING HAS BEEN
CANCELLED.

ILZ013-014-280800-
/O.CAN.KLOT.HW.W.0002.000000T0000Z-090728T0800Z/
DUPAGE-COOK-
INCLUDING THE CITIES OF...WHEATON...CHICAGO
158 AM CDT TUE JUL 28 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE SUBSIDED AND THE THREAT FOR DAMAGING WINDS HAVE
DIMINISHED ACROSS DUPAGE AND COOK COUNTIES IN ILLINOIS.

$$

HALBACH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Jul 27, 6:54 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 27, 6:54 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 PM CDT MON JUL 27 2009

.DISCUSSION...
224 PM CDT

HAVE BASED NEAR TERM OF FCST ON CURRENT SATLT/MESOSCALE TRENDS.
AFTERNOON VIS IMAGERY SHOWS MID LVL LOW NOW NEAR TWIN CITIES MOVG
ESEWD INTO W CNTRL WI. ASSD TSTM CLUSTER EXPECTED TO STAY N
OF FA THIS EVENING. OF GREATER CONCERN IS CU FIELD ACROSS NRN
IA/SRN MN. EXPECT THIS AREA TO ERUPT WITH DEEP CONVECTION LATE
THIS AFTN AS BOUNDARY TRAILING SWWD FROM LOW OVR MSP INTERACTS
WITH STRONG INSTABILITY AXIS. SBCAPE IN AREA NW OF MCW HAD RISEN
TO 3500 J/KG AS OF 18Z. AS STORMS DVLP ALONG THIS BOUNDARY DURG
THE COURSE OF THIS EVENING...EXPECT LINEAR COMPLEX TO FORM AND
MOVE SEWD. AS A RESULT...WILL MAINTAIN LIKELY POPS AS PER PREVIOUS
FCST...AND MOVE THIS ZONE OF SHOWERS AND STORMS SEWD ACROSS FA
TONIGHT AND TUESDAY. WIND PROFILES LOOK PRETTY WEAK THOUGH...AND
GIVEN LATE NIGHT-MORNING EVENT...CONCUR WITH IDEA THAT MAIN THREAT
WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL.

ONLY SIG CHG TO PREVIOUS FCST IS TO ADJUST TIMING OF PRECIP FOR
QUICKER FROPA ON TUESDAY. MODELS HAVE GONE BACK TO FASTER FRONTAL
MOVEMENT ADVERTIZED IN EARLIER RUNS. A COUPLE OF REASONS FOR
CONCURRING WITH THIS SCENARIO INCLUDE INCREASING DOWNWARD
MOMENTUM SUGGESTED BY WATER VAPOR IMAGERY...AND SUBSEQUENT RISES
IN SFC PRESSURE SURE TO BECOME MORE APPARENT AFTER DIURNAL HEATING
SUBSIDES. ALSO...EXPECT OUTFLOW FROM CONVECTIVE DEVELOPMENT
OVERNIGHT TO PUSH/PROPAGATE EFFECTIVE COLD FRONT SWD ACROSS FA
DURING TUESDAY. STILL LOOKS LIKE GREATEST COVERAGE OF SHWRS/TSTMS
ACROSS AREA WILL BE IN PERIOD FROM AROUND MIDNIGHT N AND W...TO
MIDDAY TUESDAY OVR SERN PORTION OF FA WHERE STORMS MAY REFIRE
AFTER DIURNAL DOWN TIME ON TUESDAY.

OTHER CHG IS TO CONTINUE TREND OF INCRSG POPS FOR LATE WED NGT-
THURSDAY AHEAD OF NEXT SHORT WAVE. MODEL TRENDS CONTINUE TO BE
TOWARD A MORE VIGOROUS WAVE WITH AN ORIENTATION MORE CONDUCIVE TO
STRONGER VORTICITY ADVECTION. ASSD WIND MAX LOOKS MORE SUPPORTIVE
OF PERSISTENT...ORGANIZED STORMS. AS A RESULT...HAVE BUMPED UP POPS
INTO CHC MENTION. ONLY COMPLICATING FACTOR WILL BE HOW MUCH LLVL
FORCING/MOISTURE CONVERGENCE WILL BE AVBL AS COLD FRONT MOVES
THROUGH ON THURSDAY. EUROPEAN MODEL FOCUSES DEEPEST MOISTURE INTO
OLD FRONTAL BOUNDARY FCST TO STALL FROM SRN PLAINS TO S OF LWR OH
VLY. ANYWAY...LATER GUIDANCE WILL LIKELY ADJUST TIMING/INTENSITY
OF THIS NEXT SYS SO BELIEVE IT PRUDENT TO JUST GO WITH CHC POPS AND
TO MINIMIZE DURATION OF PRECIP MENTION.

LITTLE CHG DAYS 6-7 AS PERSISTENCE WOULD SUGGEST ANOTHER SYS
PASSING WELL N OF AREA OVER WEEKEND. THEREFORE...WILL KEEP POPS IN
MAINLY SAT NIGHT-SUNDAY AS PER HPC GUIDANCE AND COLLABORATION WITH
ADJACENT FO/S.

MERZLOCK

&&

.AVIATION...

0000 UTC TAFS...MAIN FORECAST QUESTIONS FOR 00Z TAFS CONTINUE TO
REVOLVE AROUND CHANCES/TIMING OF CONVECTION LATER THIS EVENING AND
AGAIN ON TUESDAY.

AREA OF STRONG/SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN
WI LAST FEW HOURS...IN VICINITY OF WEAK LOW PRESSURE REFLECTION
ASSOCIATED WITH MID LEVEL DISTURBANCE AND CONVERGENT BOUNDARIES
NOTED IN AFTERNOON SFC ANALYSIS. LOW LEVEL MOISTURE POOLING FROM
NORTHEAST IA TO SOUTH CENTRAL WI...WHERE SPC/RUC MESOANALYSIS
INDICATES AXIS OF GREATEST INSTABILITY. FARTHER SOUTH...RECENT
ACARS SOUNDINGS FROM KORD INDICATE WEAK CAPPING REMAINS IN
800-850 HPA LAYER...WHICH ALONG WITH LACK OF SIGNIFICANT LOW LEVEL
CONVERGENCE AND MOISTURE POOLING IS PREVENTING DEVELOPMENT THIS
FAR SOUTH/SOUTHEAST AT THIS TIME. WHILE LARGER SCALE FORCING/LOW
LEVEL MOISTURE CONSIDERATIONS SHOULD BECOME SOMEWHAT MORE
FAVORABLE WITH TIME ACROSS NRN IL THIS EVENING...DIURNAL DECREASE
IN LOW LEVEL INSTABILITY WILL LIKELY LIMIT SOUTHEASTWARD EXTENT
AND INTENSITY OF CURRENT IA/WI ACTIVITY. THUS THINKING OF PREVIOUS
FORECAST REMAINS VALID...WITH IDEA OF WEAKENING LINE/AREA OF
CONVECTION EVENTUALLY SAGGING SOUTHEAST LATER THIS EVENING.
CONFIDENCE IN COVERAGE AND TIMING SUPPORT MAINTAINING VCTS FOR NOW
AND WILL MONITOR PROGRESS OF CURRENT ACTIVITY FOR POSSIBLE UPGRADE
TO TEMPO/PREVAILING MENTION IF NEEDED.

COLD FRONT WHICH LAGS CURRENT CONVECTION ACROSS UPPER MIDWEST IS
PROGGED TO SAG ACROSS FORECAST AREA ON TUESDAY. AGAIN SOME
UNCERTAINTY EXISTS WITH COVERAGE/TIMING OF CONVECTION ON TUESDAY
AND THIS WILL BE AT LEAST SOMEWHAT DEPENDANT ON EVOLUTION OF
TONIGHTS STORMS. APPEARS AS THOUGH BEST INSTABILITY WILL
EVENTUALLY MOVE SOUTH OF TERMINALS BY MID/LATE AFTERNOON HOURS SO
FOR NOW HAVE AGAIN MAINTAINED IDEA OF PREVIOUS TAFS WHICH APPEARS
TO HAVE THIS WELL IN HAND.

WINDS FROM SOUTHWEST TO DIMINISH AOB 10 KTS THIS EVENING...THEN
BECOME WEST/NORTHWEST AROUND 10 KNOTS DURING TUESDAY AFTERNOON. OF
COURSE CONVECTIVE OUTFLOW MAY MAKE DIRECTION MORE VARIABLE.

RATZER

&&

.MARINE...
212 PM CDT

A COLD FRONT EXTENDING SOUTH AND SOUTHWEST FROM LOW PRESSURE IN
ONTARIO WILL MOVE ACROSS NORTHERN LAKE MICHIGAN OVERNIGHT AND THE
SOUTHERN PART DURING TUESDAY. SOUTH AND SOUTHWEST WINDS WILL
CONTINUE TO PICK UP TO 10 TO 20 KT DURING THE REST OF THIS
AFTERNOON AND TONIGHT AS THE FRONT APPROACHES. HIGH PRESSURE
GRADUALLY MOVES ACROSS THE MIDWEST TUESDAY NIGHT AND WEDNESDAY.
LOW PRESSURE WILL MOVE UP THE OHIO VALLEY THURSDAY NIGHT AND
FRIDAY.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 27, 3:36 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 PM CDT MON JUL 27 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
282045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
336 PM CDT MON JUL 27 2009 /436 PM EDT MON JUL 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY
  ALONG AND WEST OF INTERSTATE 39.

  DISCUSSION:

  THUNDERSTORMS ARE EXPECTED TO ERUPT LATE THIS AFTERNOON AND
  EARLY THIS EVENING OVER IOWA AND SOUTHERN MINNESOTA AHEAD OF AN
  APPROACHING COLD FRONT. THESE SHOWERS AND STORMS ARE THEN
  FORECAST TO MOVE SOUTHEASTWARD ACROSS NORTHERN ILLINOIS
  OVERNIGHT...AND ACROSS NORTHWEST INDIANA AND EAST CENTRAL
  ILLINOIS ON TUESDAY. GIVEN THE TIMING OF THESE
  THUNDERSTORMS...AND RATHER WEAK FORCING...THE THREAT OF
  WIDESPREAD SEVERE WEATHER APPEARS MINIMAL AT THIS TIME.
  HOWEVER...A FEW OF THE STORMS MAY BE STILL BE SEVERE LATER
  EVENING AS THEY ENTER NORTHWEST AND NORTH CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING ALONG THE FRONT OVER
  NORTHERN ILLINOIS AND NORTHWEST INDIANA TUESDAY MORNING. STORMS
  MAY RE INTENSIFY TUESDAY AFTERNOON AND EVENING OVER SOUTHERN
  PORTIONS OF THE OUTLOOK AREA.

  THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO THURSDAY
  NIGHT...AND AGAIN SATURDAY INTO EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-282045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
336 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT...ESPECIALLY AFTER MIDNIGHT. SOME
STORMS MAY PRODUCE WIND GUSTS TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY TUESDAY MORNING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN
SATURDAY INTO EARLY SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-282045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
336 PM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY PRODUCE WIND
GUSTS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY TUESDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY
NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MERZLOCK

In the hours before

Local storm report, Jul 27, 9:57 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
957 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             5 NW POLO               42.04N 89.65W
07/27/2009  E0.50 INCH       OGLE               IL   CO-OP OBSERVER

            DIME SIZE HAIL. VERY HEAVY RAINFALL. ESTIMATED WINDS AT
            40 TO 45 MPH.

&&

BN
Special weather statement, Jul 27, 10:16 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1016 PM CDT MON JUL 27 2009

ILZ008-010-011-019-280430-
DEKALB IL-LA SALLE IL-LEE IL-OGLE IL-
1016 PM CDT MON JUL 27 2009

...STRONG THUNDERSTORMS WILL AFFECT DEKALB...EASTERN OGLE...LEE AND
NORTHERN LA SALLE COUNTIES...

AT 1014 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM DAVIS
JUNCTION TO 14 MILES WEST OF STEWARD TO NELSON...MOVING SOUTHEAST AT
25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS...WHICH
WILL MOVE ACROSS ASHTON...ROCHELLE AND STEWARD.

LAT...LON 4187 8964 4195 8939 4215 8920 4215 8861
      4149 8862 4152 8918 4159 8918 4158 8963
      4159 8964

CMS
Local storm report, Jul 27, 10:30 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1030 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             DIXON                   41.85N 89.48W
07/27/2009  E0.50 INCH       LEE                IL   BROADCAST MEDIA

            PEA TO MARBLE SIZE HAIL.

&&
Local storm report, Jul 27, 10:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1031 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       5 NW POLO               42.04N 89.65W
07/27/2009  M0.95 INCH       OGLE               IL   CO-OP OBSERVER

            RAINFALL IN 45 MINUTES. STILL RAINING.

&&

BN
Local storm report, Jul 27, 10:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1034 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     OREGON                  42.01N 89.34W
07/27/2009                   OGLE               IL   BROADCAST MEDIA

            EIGHT INCH DIAMETER TREE LIMB FELL ONTO A HOUSE ON 4TH
            STREET CAUSING MINOR DAMAGE. TIME ESTIMATED.

1005 PM     TSTM WND DMG     OREGON                  42.01N 89.34W
07/27/2009                   OGLE               IL   BROADCAST MEDIA

            LIVE POWER LINES DOWN ON SOUTH 2ND STREET. TIME
            ESTIMATED.

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:15 PM CDTSevere Thunderstorm WarningLOTLee, Ogle60 min
Jul 27, 10:16 PM CDTSpecial Weather StatementLOTDeKalb, Lee74 min
Jul 27, 10:31 PM CDTFlash Flood WarningLOTLee, Ogle6 hr
Jul 27, 11:00 PM CDTSpecial Marine WarningLOT60 min
Jul 27, 11:40 PM CDTSpecial Weather StatementLOTGrundy, Kendall, LaSalle, Lee95 min
Jul 27, 11:58 PM CDTSpecial Marine WarningLOT2 hr
Jul 28, 12:31 AM CDTSpecial Marine WarningLOT119 min
Jul 28, 4:07 PM CDTFlash Flood WarningLOTFord, Iroquois8 hr
Jul 28, 4:51 PM CDTSpecial Weather StatementLOTIroquois54 min
Jul 28, 5:17 PM CDTSpecial Weather StatementLOTFord, Iroquois43 min
Jul 28, 6:15 PM CDTSpecial Weather StatementLOTFord, Iroquois30 min
Jul 28, 6:21 PM CDTSpecial Weather StatementLOTGrundy, Will54 min

Nearby

High Wind Warnings in Illinois, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.